CSN Login
Members Online: 15

Vomiting

cnewtrn
Posts: 28
Joined: Nov 2012

My father is 10 days out from his second cycle of rchop. He has started to vomit small amounts but has no nausea. he says he gets a foul taste in his mouth then he just vomits. has this ever happened to anyone? I am not sure whether to call his doctor or not. He isn't drinking a lot because he is afraid he will get sick

epicc's picture
epicc
Posts: 136
Joined: Nov 2012

My mom had this on her first treatment. About 10 days later, she had a bad stomach ache and then spend the night vomiting. She had her check up appointment the next day and they gave her some fluids and she felt much better. I would call if he isn't due for an appointment and see about getting him in. They will make him feel better. I hope your dad feels better soon!!

Emily

allmost60's picture
allmost60
Posts: 3172
Joined: Jul 2010

I would call your doctor and see what he/she thinks. I was told to call if I had a fever, vomiting, or for anything that lasted more than a few days. It's better to be safe than sorry. Let us know how you do. Take care...Sue (FNHL-2-3a-6/10)

jimwins's picture
jimwins
Posts: 2064
Joined: Aug 2011

I agree with the others, call the doctor's office for advice.
I only vomitted one time and I'm pretty sure that was because I
was constipated and hadn't "gone" in several days.

Regarding the foul taste, maybe he can rinse his mouth out occasionally
or use some mint candy or someting to help with that. There was one
antibiotic I was on that left a bitter taste in my mouth as I recall.

I hope he gets it resolved.

Hugs,

Jim

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1139
Joined: May 2012

Some chemo drugs can and will affect the sense of taste and smell. Also, for some reason it affected my gag reflex, which is now on a "hair trigger," three years later. There is almost no limit to the odd reactions that these drugs, especially when given in combinations like r-chop, can cause.

I agree with the others here that yes I would call the doc. Also, he needs to find some drink (if not water) that will allow him to drink a lot. The diluting effect of hydration should lessen unpleasant stomach sensations, not increase them. Perhaps sharing that thought with him will assist in getting him to overcome the fear of drinking, which might at this point be more psychosomatic than physiological.

cnewtrn
Posts: 28
Joined: Nov 2012

So shortly after midnight the vomiting ceased and now he has diarrhea. This happened after his first cycle as well, day 10. Did this happen to anyone else and will it get worse with the next cycle. My mother is trying to push him to keep the fluids going but he is very discouraged at this point.

tall floridian's picture
tall floridian
Posts: 87
Joined: Dec 2011

Please have him checked for c-diff - anti-biotics can cause c-diff diarrhea- I've had it 3 different times - Immodian AD only made my diarrhea worst. I pray he will feel much better.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network